Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 74, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Oct 29, 2020, 11:15 AM EDT for Surry County, Yadkin County, North Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 29, 2020, 11:15 AM EDT (15:15 UTC)
- Expired
- Oct 29, 2020, 1:43 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 11:45 AM EDT | FLASH FLOOD | 1 Nnw Jonesville, NC | OVER SIX INCHES OF WATER FROM THE NEARBY YADKIN RIVER FLOWING RAPIDLY OVER FABRIC LANE. |
| Oct 29, 11:45 AM EDT | FLASH FLOOD | 1 Nnw Jonesville, NC | OVER SIX INCHES OF WATER FROM THE NEARBY YADKIN RIVER FLOWING RAPIDLY OVER FABRIC LANE. |
| Oct 29, 12:15 PM EDT | FLASH FLOOD | 3 Ne Level Cross, NC | BRIDGE WASHED OUT OVER WHITTIER CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
512
WGUS51 KRNK 291515
FFWRNK
NCC171-197-292115-
/O.NEW.KRNK.FF.W.0074.201029T1515Z-201029T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1115 AM EDT Thu Oct 29 2020
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Surry County in northwestern North Carolina...
Yadkin County in northwestern North Carolina...
* Until 515 PM EDT.
* At 1115 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Mount Airy, Elkin, Fairview, Flat Rock, Yadkinville, Jonesville
and Dobson.
This includes the following streams and drainages...
Beaverdam Creek, Ararat River, Archies Creek, Arnold Branch and
Beaver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3633 8087 3640 8097 3642 8095 3645 8098
3650 8093 3656 8091 3656 8070 3655 8044
3624 8045 3623 8044 3613 8045 3611 8051
3608 8052 3605 8050 3606 8088
FLASH FLOOD...RADAR INDICATED
$$
KK2 follow-up statements
417
WGUS71 KRNK 291716
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
116 PM EDT Thu Oct 29 2020
NCC171-197-292115-
/O.CON.KRNK.FF.W.0074.000000T0000Z-201029T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Yadkin NC-
116 PM EDT Thu Oct 29 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT THIS
AFTERNOON FOR SURRY AND YADKIN COUNTIES...
At 116 PM EDT, Doppler radar indicated showers and thunderstorms
producing heavy rain across the warned area. Between 1 and 3 inches
of rain have fallen. Flash flooding continues across Surry and
Yadkin counties. Flooding problems reported by law enforcement near
Elkins.
HAZARD...Flash flooding caused by showers and thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Mount Airy, Elkin, Fairview, Flat Rock, Yadkinville, Jonesville
and Dobson.
This includes the following streams and drainages...
Beaverdam Creek, Ararat River, Archies Creek, Arnold Branch and
Beaver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3633 8087 3640 8097 3642 8095 3645 8098
3650 8093 3656 8091 3656 8070 3655 8044
3624 8045 3623 8044 3613 8045 3611 8051
3608 8052 3605 8050 3606 8088
FLASH FLOOD...RADAR INDICATED
$$
KK548
WGUS71 KRNK 291743
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
143 PM EDT Thu Oct 29 2020
NCC171-197-291753-
/O.CAN.KRNK.FF.W.0074.000000T0000Z-201029T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Yadkin NC-
143 PM EDT Thu Oct 29 2020
...FLASH FLOOD WARNING IS CANCELLED FOR SURRY AND YADKIN COUNTIES...
The heavy rain has ended. An areal flood warning has been issued for
this region. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 PM EDT for portions of
North Carolina...Virginia and southeast West Virginia.
LAT...LON 3633 8087 3640 8097 3642 8095 3645 8098
3650 8093 3656 8091 3656 8070 3655 8044
3624 8045 3623 8044 3613 8045 3611 8051
3608 8052 3605 8050 3606 8088
$$
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 10:36 AM EDT, 39 minutes earlier.
Area forecast discussion, Oct 29, 10:36 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1036 AM EDT Thu Oct 29 2020
.SYNOPSIS...
Tropical Storm Zeta will pass overhead this morning with a
period of heavy rain and gusty winds. The storm will move
northeast and away from the local area by mid afternoon. A cold
front will cross the region tonight, ushering in much colder
weather for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1030 AM EDT Thursday...
No changes to headlines. The remnant circulation of Zeta is
moving through the region with a robust low level jet. Radar is
showing an enhanced organized band that is proving efficient at
mixing winds to the surface. For maximum dissemination, will be
handling specific features with severe thunderstorm warnings,
despite the lack of lightning. Heavy rainfall has been
widespread but since the system is moving along at a good clip
amounts have been within expected bounds. However, the
aforementioned organized band has extreme rain rates and had
prompted several flash flood warnings. The rapid movement of
Zeta looks to have it exiting to the east early this afternoon.
Previous discussion...
A tropical storm warning is in effect along the forecast track
of Zeta. System is very compact and is accelerating northeast,
the expected path taking it across our forecast area between 8AM
and 2PM today. Expectation is for a deluge of heavy rain in
addition to tropical storm wind gusts which may down trees and
powerlines. Wind profiles are quite impressive with forecast
speeds upwards of 70 kts just above the surface. Forecast
challenge is how much of this wind will actually mix to the
surface. Stable air in the boundary layer associated with an
in-situ wedge will inhibit downward momentum transfer and limit
mixing. However, due to the fast forward speed of the system
combined with the interaction with the mountains in addition to
potential for mix down from the convective elements within the
storm itself will be enough to permit strong surface gusts in
the 30 to 60 mph range along and just east of the storm track.
Shear values are extremely high so isolated tornadoes are a
possible. Expectation is for low-topped supercells embedded
within the main rain band as it crosses the CWA this morning,
again favoring the east side of the storm track. Once the
vorticity axis passes overhead, the tornadic threat should
quickly wane.
The rain is expected to be heavy at times this morning. The
tropical rain rates will likely result in ponding of water
issues in addition to poor drainage flooding. In spite of the
tropical rain rates, the storm is moving fast enough to mitigate
a larger flood concern...with overall rain amounts generally
falling within the 1 to 3 inch range for totals. Local terrain
induced enhancements may yield some higher amounts near the Blue
Ridge, but current thinking is the wind threat will outweigh the
flood threat with this system.
The tropical system is expected to exit the local area after
2PM...partial clearing resulting in an opportunity for
temperatures to recover into the 70s... an unseasonably warm
afternoon and evening. Beyond that, temperatures are expected to
take a tumble. A cold upper level low and associated cold front
is expected to cross the region tonight and Friday. This will
bring a transition to colder temperatures for the weekend.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 430 AM EDT Thursday...
The storm system which brought snow to the rockies and ice to
the central and southern plains will move east and off the mid-
atlantic coast Friday. Brisk northwest winds will follow in the
wake of this system with cold high pressure building across the
region for the weekend. Temperatures by Saturday and Sunday
mornings will favor frost formation, potentially as far east as
the VA/NC piedmont. A brief warm up is expected Sunday afternoon
ahead of an approaching cold front. This next front will take
an even colder bite out of the thermometer by sunday night with
a potential hard freeze for the mountains Sunday night.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 400 AM EDT Thursday...
A cold front will move east across the Mid Atlantic region Sunday
into Sunday night. Low level convergence along the frontal
boundary may generate a few showers in the west Sunday. High
temperatures Sunday will range from the mid 40s in the northwest
mountains to lower 60s in the piedmont. Behind the cold front,
cold air will push into our area. Low temperatures Sunday night
into Monday morning will vary from the upper 20s in the
mountains to the mid 30s in the piedmont. Areas of frost are
possible Monday morning. The cold front will move out into the
Atlantic ocean Monday. High pressure to our southwest will build
into our region Monday into Monday night. High temperatures
Monday will be cool with readings from the upper 30s in the
mountains to the lower 50s in the piedmont under plenty of
sunshine. It will be cold Monday night with lows from the mid to
upper 20s in the west to the lower 30s in the east. High
pressure will build east across our region Tuesday into Tuesday
night. High temperatures will moderate Tuesday with values from
the mid 40s in the northwest mountains to the upper 50s in the
piedmont. Low temperatures Tuesday night will generally be in
the 30s. The upper ridge will build east on Wednesday. High
temperatures Wednesday will warm into the lower 50s in the west
to the lower 60s in the east.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
As of 500 AM EDT Thursday...
Very Poor flight conditions are expected through early afternoon
as Tropical Storm Zeta passes overhead. Expectation is for
widespread IFR associated with heavy rain, LLWS, and potential
for strong surface wind gusts.
After 18Z/2PM the tropical storm is expected to move northeast
of the local region, the rain coming to an end from southwest
to northeast along with some partial clearing.
A cold front is expected to cross the region late tonight and
early Friday resulting in changing weather conditions again with
potential for LLWS associated with the front along with showers
and low cigs.
.Extended Aviation Discussion...
A more bonafide clearing opportunity will take place Friday
into Saturday as high pressure builds in from the northwest.
Northwesterly wind flow may result in some lingering clouds
across the western mountains into Saturday, but this should not
last long into the weekend as winds come back around to the west.
Another front moves across Sunday with breezy conditions
expected behind it. Sub-VFR may occur in the mountains when
this occurs...similar to upslope mountain cloudiness that would
typify winter sort of weather systems that pass across the Great
Lakes...winds northwesterly.
&&
.HYDROLOGY...
As of 500 AM EDT Thursday...
A short but intense period of tropical rain is expected with the
passage of Tropical Storm Zeta this morning. Tropical rain rates
will likely result in ponding of water issues in addition to
poor drainage flooding. In spite of the rates, the storm is
moving fast enough to mitigate a larger flood concern...with
overall rain amounts generally falling within the 1 to 3 inch
range for totals. Local terrain induced enhancements may yield
some higher amounts near the Blue Ridge. All forecast points on
the main stem rivers are forecast to come in just below flood
stage with the exception of the Yadkin River which may go into
minor flood based on QPF. Most, if not all of the rivers should
experience a respectable rise (1/2 to 3/4ths bank full) per
basin averages of 2 inches.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 2 PM EDT this afternoon for VAZ007-009>020-
022>024-032>035-045>047.
Tropical Storm Warning for VAZ015>017-032>034-043>045-058-059.
NC...Flood Watch until 2 PM EDT this afternoon for NCZ001>003-018-
019.
Tropical Storm Warning for NCZ001>006-018>020.
WV...Flood Watch until 2 PM EDT this afternoon for WVZ042>044-507-
508.
&&
SYNOPSIS...PM
NEAR TERM...MBS/PM
SHORT TERM...PM
LONG TERM...RR
AVIATION...PM
HYDROLOGY...PMHazardous weather outlook, Oct 29, 5:36 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 536 AM EDT Thu Oct 29 2020 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-300945- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 536 AM EDT Thu Oct 29 2020 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ004>006-020-VAZ043-044-058-059-300945- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Halifax- Charlotte- 536 AM EDT Thu Oct 29 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ034-045-300945- Bedford-Campbell- 536 AM EDT Thu Oct 29 2020 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ035-046-047-300945- Amherst-Appomattox-Buckingham- 536 AM EDT Thu Oct 29 2020 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001>003-018-019-VAZ015>017-032-033-300945- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick- Franklin- 536 AM EDT Thu Oct 29 2020 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Oct 29, 9:12 AM EDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Blacksburg VA 912 AM EDT Thu Oct 29 2020 NCZ001>003-018>020-VAZ015-016-291800- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Grayson-Carroll- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Yadkinville, Independence, Whitetop, Troutdale, Volney, and Galax 912 AM EDT Thu Oct 29 2020 ...Strong winds possible into this afternoon... Wind gusts to 60MPH are possible from 10AM through approximately 200 PM this afternoon as the remnant circulation of Zeta moves through the region. Trees and tree limbs could be blown down and power outages may result. Secure any outdoor objects that are not well anchored or move them indoors. MBS
Special weather statement, Oct 29, 9:13 AM EDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Blacksburg VA 913 AM EDT Thu Oct 29 2020 NCZ004>006-VAZ017-032>034-043>045-058-059-291900- Stokes-Rockingham-Caswell-Floyd-Patrick-Franklin-Bedford-Henry- Pittsylvania-Campbell-Halifax-Charlotte- Including the cities of Danbury, Eden, Yanceyville, Floyd, Stuart, Rocky Mount, Bedford, Martinsville, Danville, Lynchburg, South Boston, and Keysville 913 AM EDT Thu Oct 29 2020 ..Strong winds possible into this afternoon... Wind gusts to 60MPH are possible from 11AM through approximately 300 PM this afternoon as the remnant circulation of Zeta moves through the region. Trees and tree limbs could be blown down and power outages may result. Secure any outdoor objects that are not well anchored or move them indoors. MBS
Local storm report, Oct 29, 9:38 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM HEAVY RAIN 3 NW MORAVIAN FALLS 36.13N 81.22W
10/29/2020 E2.00 INCH WILKES NC TRAINED SPOTTER
MEASUREMENT OF 2 INCHES OF RAIN IN THE LAST
HOUR.
&&
ESTLocal storm report, Oct 29, 9:41 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN SPARTA 36.50N 81.13W
10/29/2020 E2.14 INCH ALLEGHANY NC PUBLIC
NO FLOODING REPORTED YET.
&&Local storm report, Oct 29, 9:47 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TROPICAL STORM 2 NNE BROOKS CROSSROADS 36.15N 80.77W
10/29/2020 YADKIN NC MESONET
62MPH WIND GUST MEASURED BY A MESONET IN
SOUTHERN YADKIN COUNTY.
&&Local storm report, Oct 29, 10:17 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM TROPICAL STORM YADKINVILLE 36.13N 80.65W
10/29/2020 YADKIN NC PUBLIC
RADAR ESTIMATED WIND GUSTS OF 60 MPH AROUND
YADKINVILLE, NC. HOMEOWNER REPORTS THREE
LARGE OAK TREES DOWN ALONG MAIN STREET IN
YADKINVILLE BETWEEN 9:30-9:40AM. POWER WAS
ALSO REPORTED OUT IN THE AREA AROUND 9:40AM.
&&
ESTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:34 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga | 4 hr |
| Oct 29, 9:02 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Wilkes | 4 hr |
| Oct 29, 9:19 AM EDT | Areal Flood Advisory | RNK | Surry, Yadkin | 3 hr |
| Oct 29, 9:50 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry, Wilkes, Yadkin | 85 min |
| Oct 29, 10:29 AM EDT | Flash Flood Warning | RNK | Rockingham, Stokes | 6 hr |
| Oct 29, 11:11 AM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 64 min |
| Oct 29, 11:24 AM EDT | Areal Flood Warning | RNK | Caswell | 6 hr |
| Oct 29, 11:35 AM EDT | River Flood Warning | RNK | Wilkes | 17 hr |
| Oct 29, 11:35 AM EDT | River Flood Warning | RNK | Surry, Yadkin | 19 hr |
| Oct 29, 11:35 AM EDT | River Flood Warning | RNK | Watauga | 6 hr |
| Oct 29, 12:23 PM EDT | Areal Flood Warning | RNK | Ashe, Watauga | 6 hr |
| Oct 29, 12:58 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Wilkes | 6 hr |
| Oct 29, 1:41 PM EDT | Areal Flood Warning | RNK | Surry, Yadkin | 6 hr |
| Oct 29, 4:18 PM EDT | Areal Flood Warning | RNK | Rockingham, Stokes | 9 hr |
| Oct 29, 7:58 PM EDT | Wind Advisory | RNK | Alleghany, Ashe, Watauga | 16 hr |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.